Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Parallel focal structure and singular Riemannian foliations

Author: Dirk Töben
Journal: Trans. Amer. Math. Soc. 358 (2006), 1677-1704
MSC (2000): Primary 53C12; Secondary 53C40
Published electronically: July 26, 2005
MathSciNet review: 2186992
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a necessary and sufficient condition for a submanifold with parallel focal structure to give rise to a global foliation of the ambient space by parallel and focal manifolds. We show that this is a singular Riemannian foliation with complete orthogonal transversals. For this object we construct an action on the transversals that generalizes the Weyl group action for polar actions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C12, 53C40

Retrieve articles in all journals with MSC (2000): 53C12, 53C40

Additional Information

Dirk Töben
Affiliation: Mathematisches Institut, Universität zu Köln, Weyerthal 86-90, 50931 Köln, Germany

PII: S 0002-9947(05)03829-8
Keywords: Singular Riemannian foliations, global foliation, polar actions, equifocal submanifolds, cut locus, holonomy
Received by editor(s): June 15, 2004
Published electronically: July 26, 2005
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia